MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VAS AC 2.7MM 30 67MM WL; ARTHROSCOPE

SMITH & NEPHEW, INC. VAS AC 2.7MM 30 67MM WL; ARTHROSCOPE
Catalog Number 72205144
Medical Device Problem Code Optical Obstruction (3002)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during surgery, the videoarthroscope's lens was constantly fogging up.Surgery was completed with the same device, by assembling and disassembling it from the coupler many times during the surgery.There was a delay greater than 30 minutes, and no further complications were reported.
 
Additional Manufacturer Narrative
H11: h3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.However, an image evaluation was performed and found that the image displayed in the monitor is foggy.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include 1) distal tip damage in the form of scratches resulting from contact with another surgical device, such as a shaver or chips to the negative lens obtained during handling or cleaning processes which allows a leakage path for fluids to ingress into the scope, 2) ineffective or insufficient routine maintenance and cleaning of the lens following use to remove residue buildup, 3) excessive and abnormal force applied to the outer tube of the scope resulting in damage to the internal lens assembly.Based on this investigation, the need for corrective action is not indicated.

Brand Name
VAS AC 2.7MM 30 67MM WL
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer (Section G)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22199952
Report Number3003604053-2025-00023
Device Sequence Number15364688
Product Code HRX
UDI-Device Identifier00885556736005
UDI-Public885556736005
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K201349
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72205144
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Supplement Date Received by Manufacturer08/01/2025
Initial Report FDA Received Date06/12/2025
Supplement Report FDA Received Date08/04/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age42 YR
Patient SexMale
Patient Weight85 KG